Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 121, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 21, 2004, 3:01 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 3:01 PM CDT (20:01 UTC)
- Expired
- Jun 21, 2004, 3:45 PM CDT
- In force
- 44 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3721 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 212001 SVRNEW LAC077-125-212045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 259 PM CDT MON JUN 21 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF NEW ROADS WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF ST. FRANCISVILLE * UNTIL 345 PM CDT * AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE SEVERE THUNTHE AFTERNOON AND EVENING. $$ AMZ470-220230- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- 430 PM EDT MON JUN 21 2004 .TONIGHT...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO 4 FEET. SCATTERED EVENING THUNDERSTORMS THEN ISOLATED THUNDERSTORMS AFTER MIDNIGHT. .TUESDAY...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO 3 FEET. ISOLATED THUNDERSTORMS THEN SCATTERED THUNDERSTORMS IN THE AFTERNOON. .TUESDAY NIGHT...SOUTHWEST WINDS 15 TO 20 KNOTS. SEAS 2 TO 4 FEET. SCATTERED THUNDERSTORMS THEN ISOLATED SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. .WEDNESDAY...WEST WINDS 15 TO 20 KNOTS. SEAS 2 TO 4 FEET. ISOLATED THUNDERSTORMS THEN SCATTERED THUNDERSTORMS IN THE AFTERNOON. .WEDNESDAY NIGHT...SOUTHWEST WINDS 15 TO 20 KNOTS. SEAS 2 TO 3 FEET. SCATTERED THUNDERSTORMS. .THURSDAY THROUGH SATURDAY...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO 3 FEET. ISOLATED THUNDERSTORMS THEN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. $$ AMZ472-220230- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- 430 PM EDT MON JUN 21 2004 .TONIGHT...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO 4 FEET. SCATTERED EVENING THUNDERSTORMS THEN ISOLATED THUNDERSTORMS AFTER MIDNIGHT. .TUESDAY...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO 4 FEET. SCATTERED THUNDERSTORMS THEN NUMEROUS THUNDERSTORMS DURING THE AFTERNOON. .TUESDAY NIGHT...SOUTHWEST WINDS 15 TO 20 KNOTS. SEAS 2 TO 4 FEET. SCATTERED THUNDERSTORMS THEN ISOLATED SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. .WEDNESDAY...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO 3 FEET. ISOLATED THUNDERSTORMS THEN SCATTERED THUNDERSTORMS IN THE AFTERNOON. .WEDNESDAY NIGHT...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO 3 FEET. SCATTERED THUNDERSTORMS. .THURSDAY THROUGH SATURDAY...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO 3 FEET. ISOLATED THUNDERSTORMS THEN SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING. $$ SANDRIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:50 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 21, 2:50 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 250 PM CDT MON JUN 21 2004 .SHORT TERM... BETTER THAN AVERAGE THUNDERSTORM DEVELOPMENT DUE TO BAROCLINIC ZONE PLACEMENT FROM PREVIOUS OUTFLOW PASSAGES DURING THE WEEKEND. THE OFFSHORE CONVECTION HAS BEEN MAINTAINED THROUGHOUT THE AFTERNOON AND THE CONVECTION OVER THE LAND HAS BEEN MORE ROBUST THAN JUST USUAL SEA BREEZE TYPE. VILS HAVE BEEN ABOVE WARNING CRITERIA ON SEVERAL OCCASIONS AND KMSY REPORTED A DOWNBURST? WIND GUST OF 56 KNOTS (64 MPH) EARLIER THIS AFTERNOON. DESPITE THE UNUSUALLY LARGER COVERAGE...BELIEVE MOST WILL DISSIPATE AT SUNSET. WILL MAINTAIN 20 PERCENT FOR THE EVENING HOURS. TOMORROW CAN LOOK SOMEWHAT SIMILAR AND WILL MAINTAIN 50 PERCENT AREAWIDE FOR TUESDAY. && .LONG TERM... TEMPERATURES SHOULD BE NEAR NORMAL WITH SOME TWEAKING DUE TO CLOUD COVERAGE FLUCTUATIONS FROM DAY TO DAY. AN APPROACHING FRONT SHOULD BECOME QUITE ACTIVE WITH THUNDERSTORMS LATE TUESDAY NIGHT INTO WEDNESDAY. WILL SHOW A 70 PERCENT POP FOR WEDNESDAY AND COOLER DAYTIME TEMPS CLOSER TO THE GFS GUIDANCE. HARD TO PRECLUDE PRECIPATION FROM ANY DAY IN THE PACKAGE...RANGING GENERALLY FROM 40 TO 70 PERCENT EACH DAY THROUGH NEXT MONDAY. && PRELIMINARY POINT NUMBERS... MCB 72 89 72 84 / 20 50 20 70 BTR 74 91 74 85 / 20 50 20 70 MSY 76 90 76 87 / 20 50 20 70 GPT 76 90 76 87 / 20 50 20 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. && 24
Hazardous weather outlook, Jun 21, 11:00 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON JUN 21 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-220000- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1100 AM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNON AND TONIGHT SCATTERED TO OCCASIONALLY NUMEROUS STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR. GENERAL MOVEMENT OF THE STORMS WILL BE TO THE NORTHEAST AT 15 MPH. MOST ACTIVITY WILL BE DISSIPATING BY 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A STORM OR TWO MAY APPROACH SEVERE LEVELS EACH AFTERNOON. THERE IS A MORE LIKELY CHANCE OF THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 24
In the hours before
Special weather statement, Jun 21, 12:43 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1243 PM CDT MON JUN 21 2004 LAZ060-061-211815- ST CHARLES-UPPER JEFFERSON- 1243 PM CDT MON JUN 21 2004 ...STRONG THUNDERSTORM CONTINUES MOVING ACROSS EAST BANK JEFFERSON PARISH NEAR THE LAKESHORE... AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST BANK JEFFERSON PARISH...NEAR KENNER AND METAIRIE AT THE LAKEFRONT...MOVING NORTHEAST AT 15 MPH. THIS STORM PRODUCED A WIND GUST OF 64 MPH AT THE ARMSTRONG INTERNATIONAL AIRPORT AT 1220 PM. THE STORM HAS SINCE WEAKENED...BUT MAY STILL PRODUCE WIND GUSTS TO 40 MPH...ESPECIALLY OVER AND NEAR THE SHORELINE OF LAKE PONTCHARTRAIN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT. & 22
Special weather statement, Jun 21, 1:02 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 102 PM CDT MON JUN 21 2004 LAZ057-058-211830- ST JAMES-ST JOHN THE BAPTIST- 102 PM CDT MON JUN 21 2004 ...STRONG THUNDERSTORM WILL MOVE ACROSS LAKE DES ALLEMANDS AREA THROUGH 130 PM... AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHEAST ST. JAMES PARISH... OVER LOWER VACHERIE...MOVING NORTHEAST AT 10 MPH. THIS STORM MAY PRODUCE WIND GUSTS OF 35 TO 45 MPH ALONG WITH SMALL HAIL THROUGH 130 PM AS IT MOVES ACROSS THE SWAMPS NORTH OF LAKE DES ALLEMANDS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT. & 22
Local storm report, Jun 21, 2:24 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG KILN 30.42N 89.43W
06/21/2004 HANCOCK MS EMERGENCY MNGR
POWER POLLS BROKEN IN KILN-DE LISLE AREA ON HIGHWAY 603
0210 PM TSTM WND DMG KILN 30.42N 89.43W
06/21/2004 HANCOCK MS EMERGENCY MNGR
PEA-SIZED HAIL AND POWER LINE DOWN ON HIGHWAY 43 IN
KILN-DE LISLE AREA
0205 PM TSTM WND DMG KILN 30.42N 89.43W
06/21/2004 HANCOCK MS EMERGENCY MNGR
60 MPH WINDS...PEA-SIZED HAIL...AND POSSIBLE TORNADO
REPORTED BY DEPUTY SHERIFF THROUGH EMA IN THE KILN-DE
LISLE AREA ON HIGHWAY 603
&&
JVLocal storm report, Jun 21, 2:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 3 N MCNEIL 30.71N 89.64W
06/21/2004 0.25 INCH PEARL RIVER MS EMERGENCY MNGR
PEA-SIZED HAIL AND FUNNEL CLOUD REPORTED NEAR EXIT 17
NORTH OF MCNEILL ON I-59
0250 PM HAIL KILN 30.42N 89.43W
06/21/2004 0.25 INCH HANCOCK MS EMERGENCY MNGR
PEA-SIZED HAIL REPORTED NEAR KILN
&&
JVThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:11 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 19 min |
| Jun 21, 12:39 PM CDT | Special Marine Warning | LIX | 51 min | |
| Jun 21, 1:10 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 35 min |
| Jun 21, 1:28 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Saint James | 32 min |
| Jun 21, 1:39 PM CDT | Special Marine Warning | LIX | 81 min | |
| Jun 21, 1:50 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 25 min |
| Jun 21, 3:22 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.